Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Eczema
May 30, 2012

Hello,

I was told that I was HIV+ in October, 2010. The virus is now undetectable and my T-cells are in the high 300's.

I am experiencing an outbreak of eczema on the insides of my thighs. My question is, am I more susceptible to eczema because of the HIV infection? I also have pollen allergies. Does that make me more prone also? What medications do you suggest for treatment?

Response from Dr. Henry

Ezcema (dry skin) is common in the general population and appears even more often in HIV+ persons. Some older HIV medications seem to aggravate skin problems (such as indinavir). Avoiding excessive cycles of drying (ie excessibe washing/showers) and skin lubricants as well as excessive rubbing/chafing of the skin is a first step. In tough/severe cases I seek help from a dermatogist both for proper diagnosis and treatment. Allergies and eczema do seem to occur together in some patients. KH



Previous
Liquid Kaletra
Next
Same Answer Over and Over Again

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement